Georgia, 2007

Hail in Georgia, June 4, 2007

June 4, 2007 · NWS CHS · 2 events in 1 county or zone

A cold front approached the region and when combined with a weak upper level disturbance and afternoon sea breeze, allowed for scattered shower and thunderstorm development across southeast GA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A cold front approached the region and when combined with a weak upper level disturbance and afternoon sea breeze, allowed for scattered shower and thunderstorm development across southeast GA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 4, 2:08 PM EST, 52 minutes earlier.

Area forecast discussion, Jun 4, 2:08 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT MON JUN 4 2007

.SYNOPSIS...
A WEAK SURFACE TROF WILL REMAIN TO THE WEST TONIGHT AND TUE.
DAYTIME HEATING...AN UPPER LEVEL TROF...AND THE SEABREEZE WILL ACT
AS TRIGGERS THE NEXT FEW DAYS TO GIVE US A CHANCE FOR SHOWERS AND
THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING HOURS.

&&

.NEAR TERM /THROUGH TONIGHT/...
SOME UPPER LEVEL ENERGY...GOOD INSTABILITY...AND THE SEABREEZE HAS
HELPED TO TRIGGER SOME SHOWERS AND THUNDERSTORMS IN PORTIONS OF GA
AND SC. WE REMAIN UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. THIS
CONVECTION FIRING OVER THE AREA WILL LIKELY DIMINISH AFTER SUNSET
THIS EVENING ALTHOUGH THERE APPEARS TO BE ENOUGH DYNAMICS TO KEEP
A FEW OF THE STORMS ONGOING PAST DARK. RAIN CHANCES WILL DROP TO
20 PERCENT LATE TONIGHT. TEMPS WILL STAY NEAR THE 70 DEGREE MARK
WITH A LIGHT SOUTHWEST BREEZE.

LAKE WINDS...WILL KEEP THE LAKE WIND ADVISORY ONGOING THROUGH THIS
EVENING AS THE STRONGEST WINDS ARE JUST NOW STARTING TO MIX DOWN
AND WILL LIKELY CONTINUE TIL AROUND 10 PM.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
WILL SEE A REPEAT ON TUESDAY AS YET ANOTHER SHORT WAVE TROF...GOOD
JET DYNAMICS...DAYTIME HEATING...AND THE SEABREEZE...ALL HELP TO
PRODUCE LIFT OVER THE AREA. LOOK FOR ANOTHER 30-40 POP ACROSS
SOUTHEAST GEORGIA AND SOUTH CAROLINA. PARAMETERS WILL AGAIN REMAIN
FAVORABLE FOR ISOLATED SEVERE STORMS BOTH TUE AND WED...BUT
LOOKING FOR BEST POP ON TUE. A WEAK FRONTAL BOUNDARY WILL LAY
ACROSS THE CAROLINAS AND THE TN VALLEY ON WED PROVIDING A POSSIBLE
FOCUS. WENT VERY CLOSE TO GUIDANCE TEMPS WITH HIGHS IN THE UPPER
80S TO NEAR 90 AND LOWS IN THE MID TO UPPER 60S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
NO SIGNIFICANT CHANGES FROM THE PREVIOUS FCST DURING THE EXTENDED
PERIOD. MEAN RIDGING LOOKS TO KEEP SH/TSTM CHANCES AOB CLIMO
/20-30 PERCENT/ WITH TEMPS AOA CLIMO. MAY EVEN SEE A FEW HEAT
INDICES AOA 100 DEG DURING THE AFTN.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
WILL CARRY VC SH AND TS THROUGH THE AFTERNOON HOURS AT BOTH SAV
AND CHS TERMINALS. WILL BE HARD TO PIN DOWN EXACT TIMING BUT
SHOULD BE OFF AND ON DEVELOPMENT THROUGH THE AFTERNOON HOURS WITH
MVFR CONDITIONS IN AND NEAR THE THUNDERSTORMS. THUNDERSTORMS SO
FAR HAVE BEEN FAIRLY WEAK ALTHOUGH PEAK HEATING AND BEST
INSTABILITY WILL BE HIT IN A FEW HOURS. MAJORITY OF THE CONVECTION
WILL WEAKEN AFTER SUNSET BUT ENOUGH ENERGY EXISTS TO KEEP MENTION
OF CB THROUGH THE LATE EVENING HOURS. KEPT MENTION OF WIND SHEAR
IN THE TAFS LATE TONIGHT AS LOW LEVEL WINDS KEEP FAIRLY STRONG.
SHOULD SEE A REPEAT ON TUESDAY WITH MAINLY AFTERNOON SCATTERED CONVECTION.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT FRONTAL PASSAGES ARE
EXPECTED THROUGH SAT THUS MAKING FOR PREVAILING VFR CONDS.
HOWEVER...POSSIBLE AFTN/EVE ISOLD SEABREEZE TSTMS AND EARLY MRNG
RADIATIONAL FOG MAY MAKE FOR OCNL MVFR TO IFR PERIODS.

&&

.MARINE...
CONVECTION PUSHING THROUGH PORTIONS OF THE WATERS LATE THIS
AFTERNOON. SEABREEZE IS HELPING TO INCREASE WINDS ON THE HARBOR
AND AMZ350...SO PLAN ON KEEPING THE SCA UP THROUGH THE EARLY
EVENING. UPPER DYNAMICS WILL KEEP THE OFFSHORE GA GOING A BIT
LONGER WITH 20-25 KT THROUGH THE NIGHT AND INTO EARLY TOMORROW MORNING.

ANOTHER PERIOD OF SCA WIND SPEEDS IS POSSIBLE TOMORROW AFTERNOON
AS THE TIGHTENED PRES GRAD AND STRONG WINDS ALOFT REMAIN OVER THE
AREA. AT THE LEAST LOOK FOR CAUTION WORDING WITH A GOOD 15 TO 20
KT OVER THE WATERS. CONDITIONS WILL SETTLE DOWN BY MIDDAY WED AS
A FRONTAL BOUNDARY APPROACHES AND MAKES HEADWAY INTO THE WATERS.

NO SIGNIFICANT MARINE ISSUES TO CONTEND WITH DURING THE THU- SAT
TIMEFRAME WITH THE ATLC SUBTROPICAL RIDGE MAINTAINING A GENERAL
S/SW FLOW ACROSS THE WATERS. SEAS LOOK TO GENERALLY REMAIN AOB 3
FT WITH WINDS AOB 15 KT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 10 PM EDT THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR AMZ330-
     350.
     SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR AMZ374.

&&

PY/RB
Hazardous weather outlook, Jun 4, 3:27 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
427 AM EDT MON JUN 4 2007

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>044-047>051-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
427 AM EDT MON JUN 4 2007

...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. THUNDERSTORMS WILL FIRST DEVELOP
ALONG THE SEA BREEZE...HOWEVER ADDITIONAL THUNDERSTORMS WILL
LIKELY DEVELOP ACROSS THE MIDLANDS BY LATE THIS AFTERNOON AHEAD OF
A WEAK COLD FRONT. THESE STORMS COULD SPREAD EAST TOWARDS THE
COAST THIS EVENING.

THE MAIN HAZARDS WITH THESE STORMS WILL BE SMALL HAIL...GUSTY
WINDS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW OF
THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
FINALLY...ANY SLOW MOVING THUNDERSTORMS COULD PRODUCE FLOODING.
MUCH OF THE AREA RECEIVED BETWEEN 2 AND 6 INCHES OF RAIN AS
TROPICAL DEPRESSION BARRY CROSSED THE AREA. WITH THE GROUND
SATURATED...ANY HEAVY RAIN MAY LEAD TO FLOODING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG/SEVERE THUNDERSTORMS...THE RISK FOR STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS A TROUGH OF LOW
PRESSURE BECOMES THE FOCUS FOR SHOWERS AND THUNDERSTORMS EACH
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

SCZ045-051000-
BERKELEY-
427 AM EDT MON JUN 4 2007

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING FOR LAKE MOUTLRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. THUNDERSTORMS WILL FIRST DEVELOP
ALONG THE SEA BREEZE...HOWEVER ADDITIONAL THUNDERSTORMS WILL
LIKELY DEVELOP ACROSS THE MIDLANDS BY LATE THIS AFTERNOON AHEAD OF
A WEAK COLD FRONT. THESE STORMS COULD SPREAD EAST TOWARDS THE
COAST THIS EVENING.

THE MAIN HAZARDS WITH THESE STORMS WILL BE SMALL HAIL...GUSTY
WINDS TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW OF
THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
FINALLY...ANY SLOW MOVING THUNDERSTORMS COULD PRODUCE FLOODING.
MUCH OF THE AREA RECEIVED BETWEEN 2 AND 6 INCHES OF RAIN AS
TROPICAL DEPRESSION BARRY CROSSED THE AREA. WITH THE GROUND
SATURATED...ANY HEAVY RAIN MAY LEAD TO FLOODING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG/SEVERE THUNDERSTORMS...THE RISK FOR STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS A TROUGH OF LOW
PRESSURE BECOMES THE FOCUS FOR SHOWERS AND THUNDERSTORMS EACH
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 4, 12:04 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
104 PM EDT MON JUN 4 2007

GAZ138-041745-
INLAND LIBERTY-
104 PM EDT MON JUN 4 2007

...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 145 PM
EDT...

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR CREEK ISLAND...OR
ABOUT 6 MILES SOUTHWEST OF HINESVILLE...MOVING EAST AT 35 MPH.

AREAS IN AND AROUND ALLENHURST...FLEMINGTON...FORT STEWART...GUM
BRANCH...HINESVILLE...MCINTOSH AND MIDWAY WILL BE IMPACTED THROUGH
145 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 4, 2:50 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT MON JUN 4 2007

GAZ100-101-042030-
BULLOCH-EFFINGHAM-
350 PM EDT MON JUN 4 2007

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND BULLOCH
COUNTY THROUGH 430 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR IVANHOE...OR
ABOUT 10 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 30 MPH.

AREAS IN AND AROUND CLYO...GUYTON...MARLOW...PINEORA...RINCON...
SPRINGFIELD...STILLWELL AND STILSON WILL BE IMPACTED THROUGH 430 PM
EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The radar

The Charleston,SC radar (KCLX), 48 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Effingham

When
June 4, 3:00 PM EST
Where
Effingham County, 0.91 mi NW of Guyton
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.340, -81.390

Hail, Effingham

When
June 4, 3:05 PM EST
Where
Effingham County, 0.91 mi NE of Guyton
Measured
0.75 in hail
Reported by
Park/Forest Service
Coordinates
32.340, -81.370

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38655, 38656.